Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I just recently went to the doctor about my acne and she perscribed me tetracyline and i was j/w if it has helped anyone out there....I'm already seeing better results smile.gif

Share this post


Link to post
Share on other sites

My doctor recently prescribed tetracycline as well. He actually recommended that I use bp the same time. It's been like half week and already my face is starting to clear up. It's making my face really dry but i don't really care as long as my acne is clearing. I'm not sure if its the pills or the bp. Maybe its both. Are you using just tetracycline? Or are you combining with something else?

Share this post


Link to post
Share on other sites

I don't think you will notice results in half a week. The standard time to wait is around 6-8 weeks before you see any real results.

I have been on doxycycline which is basically the same as tetracyclien for 9 weeks and it hasn't cleared me up yet. It has made the breakouts less severe and less inflamed, but they are still there.

I've recently switched to minocycline because it works a little better than doxy.

Share this post


Link to post
Share on other sites

Does tetracycline cause dizziness, and make your eye vision kind of blurry? My doctor gave me a paper that contained all the side effects but I can't find it. I've been feeling very dizzy lately and tired. And I'm not sure if i've experienced this in the past but i recently also felt like my vision has gone down.

Share this post


Link to post
Share on other sites
Does tetracycline cause dizziness, and make your eye vision kind of blurry? My doctor gave me a paper that contained all the side effects but I can't find it. I've been feeling very dizzy lately and tired. And I'm not sure if i've experienced this in the past but i recently also felt like my vision has gone down.

Share this post


Link to post
Share on other sites

Ok if you experience blurred vision or anything like that TELL YOUR DOC IMMEDIATELY.

It could be a sign that you have intracranial hypertension which is swelling of the brain. This could lead to brain damage so get it checked out asap.

Some information for you:

"Pseudotumor cerebri (benign intracranial hypertension) in adults has been associated with the use of tetracyclines. The usual clinical manifestations are headache and blurred vision. Bulging fontanels have been associated with the use of tetracyclines in infants. While both of these conditions and related symptoms usually resolve after discontinuation of tetracycline, the possibility for permanent sequelae exists.

Incision and drainage or other surgical procedures should be performed in conjunction with antibiotic therapy when indicated."

Share this post


Link to post
Share on other sites

I've been taking it for a while now, and I really don't see a huge improvement. Its hard to work around the eating schedule, so I usually just take it once a day. I'm thinking its probably not a good idea to do that.

Share this post


Link to post
Share on other sites
Does tetracycline cause dizziness, and make your eye vision kind of blurry? My doctor gave me a paper that contained all the side effects but I can't find it. I've been feeling very dizzy lately and tired. And I'm not sure if i've experienced this in the past but i recently also felt like my vision has gone down.

Share this post


Link to post
Share on other sites

I was on tetracycline for almost a year and it took a month to work, then it cleared my acne about 75% but then my body became immune to it but I hope it works out for you.

-it made me very dizzy as well

Share this post


Link to post
Share on other sites

my derm prescribed me doxycycline and he said sumthin about cutting it in quarters and eating 2 quarters a day! have any of oyou heard this! He said something about this procedure being just as effective

Share this post


Link to post
Share on other sites

I've been on tetracycline (one pill twice a day) for about a month now (in addition to Retin-A Micro and Clindamycin Phosphate gel) and I still have breakouts, but they are not as severe. One side of my face is almost completely clear, but the other side is still bad (mucho weird). My skin doesn't burn or turn red from the Retin-A, thank the Lord!

As far as the tetracycline, I experienced a day of being dizzy, but only one so far. But my jaw/mouth gets sore often and that's not fun. I agree about working your eating schedule around the medication, what a pain!! That's why I treasure eating lunch and dinner sooooo much more! biggrin.gif

Going back to the derm Monday to see if he'll give me something stronger. I really want the acne to go away, but I don't want to have to go through all the pains of the other stronger meds sad.gif

Share this post


Link to post
Share on other sites

So I take it that dizzines is just a common symptom. That sucks. Its sometimes hard to concentrate on anything with your head spinning! When I stopped using it for like two days, I felt great!! I can't wait until my acne is gone so I can stop using it.

Share this post


Link to post
Share on other sites

those of you who are getting results - is this for all acne, or is it specifically helping your cystic acne?

Share this post


Link to post
Share on other sites

I've been taking tetra for about a month and a week now. It has cleared up most of my cyctic and pimples but I still have five or six on each side of my face that won't go away mad.gif I'm starting to get very frustrated. I'm contemplating on going on accutane. But if tetra is starting to clear me up and it has only been a month, maybe one month more will make my face one step towards being clear. Hmm...I'm thinking of also getting a dermabrasion done to get rid of my acne scars and redness. But I'm deciding if I should wait for all my acne to clear up or does it matter if I do it with active acne?!I wish i had patience! Thank goodness for makeup or else I would go crazy, seeing those big old cyst each day!

Share this post


Link to post
Share on other sites

Also, although tetracycline clears up a lot of people very well...it doesn't mean you're never going to get a spot whilst you're taking the antibiotics. For people whose acne has been considerably lessened in number, and less inflamed after a month or so... it's a good idea to keep on with it and not run off trying to find other antis to clear you up.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×